MAUDE Adverse Event Report: GYRUS ACMI, INC. VACURETTE CURVED 14MM 10/PK; SYSTEM, ABORTION, VACUUM

GYRUS ACMI, INC. VACURETTE CURVED 14MM 10/PK; SYSTEM, ABORTION, VACUUM
Model Number 21593A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon requested 10mm curved vacurette cannula.The appropriate size per packaging was selected and opened.Upon inspection, it seemed too large.Further inspection of the packaging revealed that the wrong size indicator had been placed inside the packaging by the manufacturer.The actual size of the cannula was 14mm.A size 10mm cannula was then opened and used for the procedure.Per the circulator, the package insert stating size and what she reads to choose requested size shows the size as 10mm.The outer packaging states the size as 14mm.She reported that the ink color for the insert is red for the 10mm and 14mm.She suggested to have a different color for each size cannula for better visualization and ease in obtaining the desired size.The size on the outer packaging is also difficult to find and writing is very small.Current inventory was assessed and this one cannula being reported was the only found with incorrect packaging.Curved vacurette cannula and packaging (inner and outer) saved for quality.

Brand Name
VACURETTE CURVED 14MM 10/PK
Common Device Name
SYSTEM, ABORTION, VACUUM
Manufacturer (Section D)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
MDR Report Key9368754
Report Number9368754
Device Sequence Number11497158
Product Code HHI
UDI-Device Identifier00821925038004
UDI-Public(01)00821925038004(17)211218(10)12184476
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2019
Report Date (Section F) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21593A
Device Lot Number12184476
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/25/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight52
Date Report Sent to FDA11/01/2019